MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET SAMPLER PLASMA RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET SAMPLER PLASMA RBC SET
Model Number 80440
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.Review of run data file did not find any conclusive cause for the leukoreduction failure in the platelet product collected for this specific donor.No unusual process variable was identified and the signals in the run data file indicate that the trima accel system operated as intended.Based on the available information and the monitoring that customer has been doing on this donor¿s collections, it would seem that the these results could be donor-related.While analysis of the run data files can¿t provide anything specific as to why this donor is producing these results, it may lie in the donor¿s wbc cell size in comparison with their platelets.Since the leukoreduction of the platelets is done in the lrs chamber, if the platelet bed has difficulty separating from the wbcs, it can lead to instances where wbcs begin exiting with the platelets, rather than staying in the lrs chamber.These instances are what triggered the messages on the two procedures mentioned above.While the procedure on 12/12 didn¿t have this message, the procedure was shorter and the trigger criteria is fairly specific, so the signals for this procedure did not hit the necessary marks to trigger the recovery message.From the procedure signals that these results are not due to platelet clumping (or pasting) in the lrs chamber, so there aren¿t any procedure flow adjustments that would potentially assist in this instance.Based on the analysis, the trima device is operating as intended, so these results may just be due to this donor¿s specific cell characteristics and the trima leukoreduction process.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.The wbc count is not available, at this time.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h6 and h10.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
The report is being filed to provide additional information in h.6 and h.10.Corrected information in g.3 from initial report to reflect date as 3/12/2020.Root cause: review of run data files did not find any conclusive cause for the leukoreduction failures in the platelet products collected for this specific donor.No unusual process variable was identified and the signals in the run data files indicate that the trima accel system operated as intended for all the procedures.Based on the available information and the monitoring that customer has been doing on this donor¿s collections, it would seem that the these results could be donor - related.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET SAMPLER PLASMA RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key9946403
Report Number1722028-2020-00161
Device Sequence Number2437622
Product Code GKT
UDI-Device Identifier05020583804401
UDI-Public05020583804401
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK180231
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Model Number80440
Device Catalogue Number80440
Device Lot Number1808281330
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer10/21/2020
10/27/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date10/26/2020
11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;